Severe Nausea

Hi all, just wondered if anyone had Carboplatin & Gemcitabine & had almost continual nausea. I have had two lots off Gem now and wasn't too bad when I had the steroids and ordansetron after the carb ( didn't give me them after single agent ) but when they finished been trying different anti emetics with a little effect only. Any advice please.

Love to all Sue x

19 Replies

oldestnewest
  • Have they not give you Ondansetron to take if you need them? Ask GP for an urgent prescription but recommend movicol or preferred laxative as well x

  • Will try to get some ordansetron tomorrow from GP thanks for taking time to reply. Hope you are keeping well. X

  • I totally understand how you are feeling. I've had carboplatin/taxol and Gem/Carb before and the Gemcitabine was by far the worse. Some people breeze through Gem/Carb and tolerate it really well but for me it brought on extreme fatigue and nausea. The only thing that helped with my nausea was ondansetron, but taking too many can make you constipated so make sure you take laxatives with it. I think chemo slows down the bowels anyway and taking anti sickness medication doesn't really help. The last thing you want is a bowel obstruction. Talk with your chemo nurses or doctors who might be able to suggest an alternative medication you could try.

    I truly hope they find something that works for you as I know how awful the nausea is.

    Keep hydrated and eat small amounts when you feel you can....

    xx

  • Thanks for taking time to reply. I think I need the ordansetron. I will try GP tomorrow. They seem reluctant to give me it after Gem alone and gave me cyclizine. Thanks for advice too I am eating little & often but can't drink as well as I would like which is not like me. Hope you are keeping well.x

  • i had some nausea with that combination but took ondansetron for 2/3 days afterwards. They gave me metroclopromide as well but I react to that so didn't take much. I was just a bit fatigued for the first two cycles but very tired with the third then ok for the fourth and bad again for the 5th and 6th, so it was quite unpredictable. I didn't get constipated with the ondansetron but I am mostly veggie and eat a lot of fruit and beans and drank plenty of fluids.

    I hope you find something that sorts your nausea out. It's horrible.

  • Thanks for taking time to reply, I will try to get some ordansetron tomorrow. Hope you are keeping well. X

  • You could try ringing specialist nurse and ask for Ondansetron and send someone to get them from the hospital. Good luck x

  • Thanks. They are not recommending it as I am constipated but will give me it if no better soon. X

  • You can take up to 8 Movicol sachets for constipation, I started of with taking 2 then when nothing happened took another 2 and then took another 2 an hour or so later, that did the trick - this was after surgery and I was very constipated.

  • I used to take Cyclazine for nausea as you can take that with Ondansetron (not at the same time) as a top up. You can also get Nozinan 25mg a quarter of a tablet which the pharmacy cuts up to take at night. I would ask your district nurse/doctor to see if they have other ideas to help you. Good luck x

  • Thanks for help and advice, this really is a good site. X

  • Ps you can't take Cyclazine with Domperidone as they don't work together.

  • I had gem and carbo 2 years ago and was very sick and poorly on it and I've had 5 lots of chemo now with different drugs but this was the worst by far and it didn't do as much as weekly taxol alone did last year. i used buccastem and motillium as well as the ondansetron. Good luck and get help from macmillan nurse if you can. all the best Francescax

  • Thanks for help and advice really appreciate it x

  • Well ladies I have to say, mottilium never worked for me, it made me worse, it came straight back up. Small meals little and often,maybe try actimel as I found that helped push food through the digestive system when on Gem Carbo a few years back. Eating a kiwi a half an hour before food is good for constipation. I have to say the Gem last time around knocked me for six. I had to ask for steroids on the eight day and they were reluctant to give it but when they realised I was flattened, I got it then. I used Maxalon for nausea last time around and found it helped but if you took the three during the day before eating, I would be comatose by eight o clock that night. Ducolax is good for the constipation Hope that will give you some help. Wishing you well

  • Thanks for help and advice really appreciate it xx

  • Hello, My Mum had nausea and I gave her homeopathy and she never needed any of the anti-nausea meds again. Contact Helios or Ainsworths and get a combination of Cardus marianus & Phos 6c - its a miracle in little sugar pills. Homeopathy is amazing stuff, even her oncologist wrote down what I was giving her - wonders will never cease.

  • Thanks will look into that, sounds wonderful. X

  • Thankyou for all help and advice really appreciate it x

You may also like...